Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment for muscle wasting
Oct 13, 2008

Dear Doctor,

Recently my legs have started shrinking, and my hips and buttocks as well. However, the upper body (stomach chest and arms)including the neck have grown bigger. Is there a solution? I have been HIV positive for 10 years now and iam 38 years old, female. Iam taking combivir and viramune. Thanks

Response from Dr. Henry

You need to have a careful assessment (including nutrition assessment) to determine whether you are losing lean body mass, muscle mass, or fat re-distribution in order for your HIV specialist to understand what factors are contributing to your appearance changes. Nutrition issues, hormone levels, fat gain/loss due to HIV factors or HIV meds, exercise levels, aging, genetics, and many other factors contribute to changes in body shape. The AZT in Combivir can lead to fat loss and sometimes muscle problems so a switch to an alternative drug merits discussion. Often the situation is very frustrating without simple/easy answers in many situations. KH



Previous
Atripla side effects
Next
The future of hiv treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement